Pennsylvania, 2019Hail and Damaging Winds in Pennsylvania, August 18, 2019
August 18, 2019 · NWS CTP · 34 events in 8 counties and zones
A weak area of low pressure crossing New York state dragged a weak trough across central Pennsylvania during the late afternoon and early evening of August 18, 2019, generating a line of storms. A few of these storms produced wind damage, along with one report of marginally severe hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $110,000
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak area of low pressure crossing New York state dragged a weak trough across central Pennsylvania during the late afternoon and early evening of August 18, 2019, generating a line of storms. A few of these storms produced wind damage, along with one report of marginally severe hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 18, 11:02 AM EST, 47 minutes earlier.
Area forecast discussion, Aug 18, 11:02 AM EST, 47 minutes before
Area Forecast Discussion
National Weather Service State College PA
1202 PM EDT Sun Aug 18 2019
.SYNOPSIS...
Heat and humidity will increase further into early this coming
week and a meandering trough of low pressure will keep the
mention of mainly afternoon and evening showers and
thunderstorms in the forecast through mid week. Cooler and much
less humid air will arrive for Thursday through Saturday with
dry conditions expected.
&&
.NEAR TERM /THROUGH TONIGHT/...
Early morning fog and low clouds have burned off with most of
the region now bright and sunny. An earlier line of storms moved
through my NRN Mountains and diminished, and a new line of
storms has formed in the axis of highest CAPE from NW McKean
down through ERN Warren and Forest Counties. This is associated
with an instability line that can be seen on the satellite and
should be the instigator for additional showers/storms as we
continue to heat up the atmosphere.
The HRRR has not been much help in this environment over the
last few days, and today keeps most of the area rain free
through at least mid afternoon. With the CAPEs expected to
exceed 2000J over the western slice of the region, and also over
the SERN zones where dewpoints are in the low to mid 70s, it
would seem logical that these two areas will be the most likely
to light up as we get deeper into the day. Warmer mid level
temps over the SE will likely act to hinder developments
relative to the western areas where mid levels are cooler and
winds aloft are stronger.
SPC has outlooked the northern third of the state with a
Marginal Risk for severe with isolated strong wind gusts will
be the main threat. With a very humid airmass in place, HPC has
highlighted most of the region with a Marginal Risk for
excessive rain as well.
High temps this afternoon will vary from the L-M 80s across the
Northern and Western Mtns to the L90s in the Susq Valley and
adjacent Scent Valleys. Heat indices will top out near 100 for a
couple of hours during max heating.
It will remain muggy tonight with lows ranging from the low 60s
over the north to around 70F SE.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Scattered, diurnally-driven convection is expected again on
Monday.
A hot and humid Monday is on tap with heat indices near 100 for
much central PA in the valleys. Scattered afternoon and evening
showers and thunderstorms may knock some temps down but it will
feel muggy. Moderate capes in the 1000-2000 j/kg range could
support a few strong storms, but fairly weak 0-6km shear
suggests little risk of organized severe weather.
Model soundings indicate max temps will be about 1-3F warmer
than Saturday, with highs ranging from the low 80s along the NY
border to the lower 90s in the valleys of southern Pa. The
combination of heat and humidity will likely drive heat indices
into the upper 90s over the Lower Susq Valley for a few hours
again Monday afternoon.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Guidance continues to show a fairly vigorous upper trough
crossing the northeast quadrant of the lower 48 this period.
Within the upper trough, there are still smaller scale detail
differences that will affect progression/speed of the leading
surface cold front and will take more time to be resolved. The
cold front will be a focus for convection as it pushes southeast
Wed-Thu. While predictability is too low and limited at this
range, severe storm risk upgrades are possible into the short
term.
Late-summer heat episode continues into midweek with max temperature
anomalies +5-10F above normal on Wednesday. At this time, expect
Thursday to be the transition day with a relative cooling trend and
push of drier air throttling temps back to near/slightly below avg.
Friday into the weekend. Lower humidity will spell pleasant days and
comfortably cool nights.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
All terminals have seen the early fog and stratus burn off and
are VFR as of late morning. This will continue with brief
restrictions developing at terminals affected by the afternoon
and evening scattered showers and thunderstorms. Confidence in
coverage and timing is too low at this point to include in the
TAFs.
Abundant low level moisture, light winds and at least partial
clearing should favor fog formation again late tonight into
early Monday morning.
.Outlook...
Mon-Wed...Rounds of PM showers/thunderstorms. Late night and
early morning fog/low clouds.
Thu...Trending VFR northwest; chance of t-storms southeast.
FROPA Thursday night.
&&
.CLIMATE...
Record max temperatures for August 19:
Harrisburg 97 in 1966
Williamsport 94 in 1899
Altoona 91 in 1983
Bradford 86 in 1978
State College 96 in 1899
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...La Corte/Lambert
NEAR TERM...Fitzgerald/La Corte/Lambert
SHORT TERM...Fitzgerald/La Corte/Lambert
LONG TERM...Steinbugl
AVIATION...La Corte/Steinbugl
CLIMATE...
Hazardous weather outlook, Aug 18, 4:20 AM EST, 7 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
520 AM EDT Sun Aug 18 2019
PAZ019-024>028-045-046-049>053-190930-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-
520 AM EDT Sun Aug 18 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Scattered to numerous late day showers and thunderstorms will
occur today. A few of the storms will become strong to severe
thunderstorms with gusty winds, locally heavy rain and frequent
lightning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Heat indices around 100 degrees likely both Monday and Tuesday
afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ033>036-056>059-063>066-190930-
Somerset-Bedford-Fulton-Franklin-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
520 AM EDT Sun Aug 18 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Scattered late afternoon and early evening showers and thunderstorms
will occur today. A few of the storms will become strong to severe
thunderstorms with gusty winds, locally heavy rain and frequent
lightning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Heat indices around 100 degrees likely both Monday and Tuesday
afternoon.
Additional strong to locally severe thunderstorms, containing heavy
rain and gusty winds, will occur each afternoon Monday through
Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ004>006-010>012-017-018-037-041-042-190930-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Tioga-Northern Lycoming-Sullivan-
520 AM EDT Sun Aug 18 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Scattered to numerous late afternoon and early evening showers and
thunderstorms will occur today. A few of the storms will become
strong to severe thunderstorms with gusty winds, locally heavy rain
and frequent lightning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Additional strong to locally severe thunderstorms, containing heavy
rain and gusty winds, will occur each afternoon Monday through
Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Aug 18, 7:16 AM EST, 4 hours 33 minutes before
Special Weather Statement
National Weather Service State College PA
816 AM EDT Sun Aug 18 2019
PAZ004-181300-
Warren PA-
816 AM EDT Sun Aug 18 2019
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF WARREN COUNTY UNTIL 900
AM EDT...
At 816 AM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near North East to near Union City to near Guys
Mills. Movement was east at 40 mph.
Wind gusts 40 to 50 mph are possible.
Locations impacted include...
Warren, Columbus, Youngsville, Russell, Spring Creek, Lottsville,
Grand Valley, Warren South, Garland, Chapman State Park, Tidioute,
Sugar Grove, Starbrick and Bear Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 4200 7903 4163 7926 4163 7961 4200 7960
TIME...MOT...LOC 1216Z 259DEG 36KT 4222 7976 4193 7979 4169 7997
La Corte
Special weather statement, Aug 18, 11:37 AM EST, 12 minutes before
Special Weather Statement
National Weather Service State College PA
1237 PM EDT Sun Aug 18 2019
PAZ005-010-181715-
McKean PA-Elk PA-
1237 PM EDT Sun Aug 18 2019
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ELK AND MCKEAN COUNTIES
UNTIL 115 PM EDT...
At 1236 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Westline to 11 miles southwest of
Marienville. Movement was northeast at 60 mph.
Wind gusts 40 to 50 mph and pea size hail are possible.
Locations impacted include...
St. Marys, Ridgway, Kane, Johnsonburg, Port Allegany, Smethport,
Shinglehouse, Betula, Wilcox, James City, Coryville, Crosby, Cyclone,
East Branch Dam, Kinzua Bridge State Park, Portland Mills, Mount
Jewett, Eldred and Bradford Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4162 7820 4162 7841 4152 7842 4134 7891
4137 7897 4135 7902 4134 7910 4141 7910
4143 7906 4145 7906 4145 7898 4144 7896
4160 7896 4185 7868 4200 7821 4200 7820
TIME...MOT...LOC 1636Z 237DEG 53KT 4178 7868 4132 7922
BanghoffSpecial weather statement, Aug 18, 11:40 AM EST, 9 minutes before
Special Weather Statement
National Weather Service State College PA
1240 PM EDT Sun Aug 18 2019
PAZ005-006-011-181730-
McKean PA-Potter PA-Cameron PA-
1240 PM EDT Sun Aug 18 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN...POTTER...AND
CAMERON COUNTIES UNTIL 130 PM EDT...
At 1240 PM EDT, Doppler radar indicated a strong thunderstorm near
Elk River, moving northeast at 15 mph.
Wind gusts of up to 55 mph and half inch hail are possible.
Locations impacted include...
Coudersport, Roulette, Keating Summit, Sizerville, Austin and Sweden
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4153 7834 4161 7842 4192 7805 4170 7781
TIME...MOT...LOC 1640Z 240DEG 13KT 4160 7832
Banghoff
Thunderstorm Wind, Elk
- When
- August 18, 11:49 AM EST
- Where
- Elk County, 0.85 mi SE of James City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 41.610, -78.840
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees onto Route 66 south of James City.
Thunderstorm Wind, McKean
- When
- August 18, 11:55 AM EST
- Where
- McKean County, 0.11 mi WSW of East Kane
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.649, -78.802
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto wires along Highland Road near Kane.
Thunderstorm Wind, McKean
- When
- August 18, 12:16 PM EST
- Where
- McKean County, 0.71 mi NNW of Port Allegany Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 41.790, -78.273
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees in the vicinity of Lower Portage Road and Route 155 south of Port Allegheny.
Hail, Cameron
- When
- August 18, 12:20 PM EST
- Where
- Cameron County, 1.04 mi NNE of Emporium
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.513, -78.241
A severe thunderstorm produced quarter-sized hail in Emporium.
Thunderstorm Wind, Cameron
- When
- August 18, 12:20 PM EST
- Where
- Cameron County, 4.97 mi NNE of Elk River
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.611, -78.329
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees along Route 46.
Thunderstorm Wind, Elk
- When
- August 18, 12:36 PM EST
- Where
- Elk County, 0.97 mi SE of Ridgway
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 41.422, -78.735
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees in Ridgway.
Thunderstorm Wind, Cameron
- When
- August 18, 12:50 PM EST
- Where
- Cameron County, 0.74 mi E of Sylvan Hgts
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 41.498, -78.206
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto Route 120 east of Emporium.
Thunderstorm Wind, Cameron
- When
- August 18, 1:00 PM EST
- Where
- Cameron County, 6.34 mi ENE of Cameron
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.471, -78.061
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees along Route 872 near Sinnemahoning State Park.
Thunderstorm Wind, Cameron
- When
- August 18, 1:08 PM EST
- Where
- Cameron County, 1.09 mi NNW of Driftwood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 41.345, -78.137
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple tree along Route 120 near Drfitwood.
Thunderstorm Wind, Cameron
- When
- August 18, 1:17 PM EST
- Where
- Cameron County, 3.54 mi NE of Sinnamahoning
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 41.362, -78.060
A severe thunderstorm producing winds estimated near 60 mph knocked down trees at the intersection of First Fork Road and Evas Way north of Sinnemahoning.
Thunderstorm Wind, Tioga
- When
- August 18, 1:43 PM EST
- Where
- Tioga County, 1.26 mi WNW of Somers Lane
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.977, -77.123
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires in Lawrence Township.
Thunderstorm Wind, Tioga
- When
- August 18, 1:50 PM EST
- Where
- Tioga County, Wellsboro
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.750, -77.300
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires in Wellsboro.
Thunderstorm Wind, Tioga
- When
- August 18, 1:55 PM EST
- Where
- Tioga County, 0.32 mi W of Roseville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.869, -76.956
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Pumpkin Hill Road near Roseville.
Thunderstorm Wind, Tioga
- When
- August 18, 2:00 PM EST
- Where
- Tioga County, 1.63 mi W of Mansfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 41.798, -77.112
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees in Richmond Township.
Thunderstorm Wind, Centre
- When
- August 18, 3:00 PM EST
- Where
- Centre County, 0.12 mi W of Port Matilda
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 40.800, -78.052
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees in Port Matilda.
Thunderstorm Wind, Centre
- When
- August 18, 3:13 PM EST
- Where
- Centre County, 1.12 mi NE of Stormstown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.793, -78.017
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree and wires in Stormstown.
Thunderstorm Wind, Centre
- When
- August 18, 3:40 PM EST
- Where
- Centre County, 1.47 mi W of State College
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.778, -77.878
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees on Blue Course Drive near State College.
Thunderstorm Wind, Centre
- When
- August 18, 3:40 PM EST
- Where
- Centre County, 1.56 mi WSW of State College
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.773, -77.878
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees just south of State College, including one on a home.
Thunderstorm Wind, Huntingdon
- When
- August 18, 4:15 PM EST
- Where
- Huntingdon County, 3.32 mi NNE of Saulsburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.667, -77.867
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees on McAley's Fort Road.
Thunderstorm Wind, Mifflin
- When
- August 18, 4:25 PM EST
- Where
- Mifflin County, 2.3 mi NW of Belleville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.622, -77.753
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires in Union Township.
Thunderstorm Wind, Mifflin
- When
- August 18, 4:32 PM EST
- Where
- Mifflin County, 0.77 mi NNW of Yeagertown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.641, -77.583
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires in Derry Township.
Thunderstorm Wind, Mifflin
- When
- August 18, 4:35 PM EST
- Where
- Mifflin County, 0.69 mi N of Yeagertown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Public
- Coordinates
- 40.640, -77.580
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees in Yeagertown, including a tree on a car.
Thunderstorm Wind, Mifflin
- When
- August 18, 4:36 PM EST
- Where
- Mifflin County, 0.31 mi W of Granville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 40.549, -77.626
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires down in Granville.
Thunderstorm Wind, Mifflin
- When
- August 18, 4:36 PM EST
- Where
- Mifflin County, Lewistown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 40.600, -77.570
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in Lewistown.
Thunderstorm Wind, Mifflin
- When
- August 18, 4:36 PM EST
- Where
- Mifflin County, 0.69 mi N of Lewistown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 40.610, -77.569
A severe thunderstorm producing winds estimated near 60 mph damaged a roof on Valley Street in Lewistown.
Thunderstorm Wind, Mifflin
- When
- August 18, 4:38 PM EST
- Where
- Mifflin County, 0.52 mi NNE of Alfarata
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.677, -77.447
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in Decatur Township.
Thunderstorm Wind, Elk
- When
- August 18, 5:35 PM EST
- Where
- Elk County, 0.77 mi E of St Marys
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 41.429, -78.565
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across a road in Saint Marys.
Thunderstorm Wind, Elk
- When
- August 18, 5:40 PM EST
- Where
- Elk County, 1.6 mi NW of St Marys
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.449, -78.598
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree and wires on Johnsonburg Road and South Paul Road north of Saint Marys.
Hail, Lebanon
- When
- August 18, 6:55 PM EST
- Where
- Lebanon County, 0.69 mi N of Lebanon
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.340, -76.420
A thunderstorm produced sub-severe nickel-sized hail in Lebanon.
Thunderstorm Wind, Lebanon
- When
- August 18, 6:57 PM EST
- Where
- Lebanon County, 0.54 mi WSW of Rexmont
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.278, -76.390
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto a house on Rexmont Road near Cornwall.
Thunderstorm Wind, Lebanon
- When
- August 18, 6:58 PM EST
- Where
- Lebanon County, 0.4 mi E of Lebanon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.329, -76.413
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees in Lebanon South.
Thunderstorm Wind, Lebanon
- When
- August 18, 6:58 PM EST
- Where
- Lebanon County, 0.87 mi NW of Pleasant Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 40.338, -76.442
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees on Cumberland Street in Lebanon.
Thunderstorm Wind, Lebanon
- When
- August 18, 7:00 PM EST
- Where
- Lebanon County, 0.53 mi W of Hebron
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.330, -76.390
A severe thunderstorm producing winds estimated near 60 mph knocked down a tall tree across a road near Lebanon.
Thunderstorm Wind, Lebanon
- When
- August 18, 7:00 PM EST
- Where
- Lebanon County, 0.33 mi SSW of Lebanon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.326, -76.423
A severe thunderstorm producing winds estimated near 60 mph caused roof damage to a house on Cornwall Road in Lebanon.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, August 18, 2019$319,000 · 1.75 in hail · 64 events
- Hail and Damaging Winds in New York, August 18, 2019$295,000 · 1.5 in hail · 41 events
- Hail and Damaging Wind in Pennsylvania, August 18, 20199 injured · 1.5 in hail · 11 events
- Flash Flooding and Hail in Pennsylvania, August 18, 2019$126,000 · 1 in hail · 28 events
- Hail and Damaging Winds in Pennsylvania, August 18, 20192 injured · $125,000 · 1 in hail · 8 events
- Flash Flooding and Damaging Winds in New York, August 18, 2019$209,000 · 50 kt wind · 6 events
- Damaging Winds and Lightning Strike in Pennsylvania, August 18, 2019$75,000 · 50 kt wind · 10 events
- Flash Flooding and Hail in Arkansas, August 18 to 22, 2019$30,000 · 1 in hail · 17 events
- Hail and Damaging Winds in New York, August 18, 20191.25 in hail · 38 events
- Hail and Damaging Winds in Indiana, August 18, 2019$22,000 · 1.75 in hail · 16 events
- Damaging Winds in Indiana, August 18, 2019$35,000 · 65 kt wind · 4 events
- Damaging Winds in Illinois, August 18, 2019$21,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 851822, 851824, 851825, 851005, 851826, 851827, 851829, 851831, 851833, 851836, 851839, 851842, 851844, 851845, 851846, 851847, 851851, 851852, 851855, 851856, 851859, 851860, 851869, 851870, 851871, 851872, 851873, 851875, 851006, 851876, 851877, 851878, 851879, 851880.